Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Epileptic, taking Eptoin, folic acid regularly. Are these medicines traceable in blood test?

Hello Doctor, I am an epileptic person and prescribed a dosage of 100 Mg dosage of Eptoin thrice a day + Folic acid tablets. I want to know that If I Go for blood test for medical check up, can it detected that I am taking this medicines?? Are these medicines (eptoin + folic acid ) traceable in blood test. I appreciate your reply..
Asked On : Mon, 30 Jul 2012
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Yes, both eptoin (phenytoin) and folic acid (folate) can be detected in the blood test and their exact amount can be quantified.

The tests are serum phenytoin level and serum folate level respectively. They should be done in the morning, before food.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Tue, 23 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor